Bleeding on the Pill

Question: I was put on Ortho Tri-Cyclen 28 about a month ago, I started taking the pills the day I got them at the office. I was supposed to start my period on March 28th, but I didn’t due to the pills. Around April 2nd I started bleeding, and I wasn’t onto the green pills yet. It definitely wasn’t spotting, it’s been quite a bit of blood, I’ve gone through tampons in an hour. I’ve also had very severe cramps, though they haven’t been constant, just sudden pressure about every 10-15 minutes. Is there something wrong?

A: As educators, we are unable to tell you for sure if something is wrong. Break-thru-bleeding on the pill is spotting/bleeding when you don’t expect your period. It is possible for this to occur during the first 3 months of starting birth control pills. Since you are experiencing severe cramping as well as bleeding, I would recommend calling us at Family Planning to speak to a nurse about what you’re experiencing. 440-352-0608

Archives
Categories